Alert archive / Arizona / Red Flag Warnings in 2016
Red Flag Warning 1, NWS Phoenix, AZ
NWS Phoenix, AZ issued this red flag warning at Mar 21, 2016, 2:06 PM MST for Gila County, Maricopa County, Pinal County, Arizona. It took effect at Mar 22, 2016, 1:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2016, 2:06 PM MST (21:06 UTC)
- In effect from
- Mar 22, 2016, 1:00 PM MST
- Expired
- Mar 22, 2016, 8:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Phoenix, AZ
Counties Gila County, AZ, Maricopa County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 13 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3543 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
969 WWUS85 KPSR 212106 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 206 PM MST MON MAR 21 2016 AZZ133-220515- /O.UPG.KPSR.FW.A.0001.160322T2000Z-160323T0100Z/ /O.NEW.KPSR.FW.W.0001.160322T2000Z-160323T0300Z/ ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 206 PM MST MON MAR 21 2016 ...RED FLAG WARNING IN EFFECT TUESDAY FROM 1 PM TO 8 PM MST FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER ACROSS THE SOUTHERN GILA COUNTY AND TONTO NATIONAL FOREST FOOTHILLS AND MOUNTAINS... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER...IN SOUTHERN GILA COUNTY TUESDAY FROM 1 PM TO 8 PM MST. THE FIRE WEATHER WATCH ISSUED EARLIER WAS UPGRADED TO A FIRE WEATHER WARNING. * AFFECTED AREA...IN ARIZONA...SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH. * TIMING...TUESDAY AFTERNOON AND EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...FUELS ARE DRY AND FIRE DANGER IS HIGH. THESE CONDITIONS... COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. * IMPACTS...BIO-FUELS ARE DRY AND THE FIRE DANGER IS HIGH RESULTING IN WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
3 follow-up statements
342 WWUS85 KPSR 220317 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 817 PM MST MON MAR 21 2016 AZZ133-221200- /O.CON.KPSR.FW.W.0001.160322T2000Z-160323T0300Z/ ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 817 PM MST MON MAR 21 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MST TUESDAY FOR STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER ACROSS THE SOUTHERN GILA COUNTY AND TONTO NATIONAL FOREST FOOTHILLS AND MOUNTAINS... * AFFECTED AREA...IN ARIZONA...SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS. * WINDS...WEST 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH. * TIMING...TUESDAY AFTERNOON AND EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 12 PERCENT. * IMPACTS...FUELS ARE DRY AND FIRE DANGER IS HIGH. THESE CONDITIONS... COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS WILL LEAD TO WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. * IMPACTS...BIO-FUELS ARE DRY AND THE FIRE DANGER IS HIGH RESULTING IN WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
019 WWUS85 KPSR 221005 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 305 AM MST TUE MAR 22 2016 AZZ133-230300- /O.CON.KPSR.FW.W.0001.160322T2000Z-160323T0300Z/ ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 305 AM MST TUE MAR 22 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MST THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR PORTIONS OF SOUTHERN GILA COUNTY INCLUDING THE TONTO NATIONAL FOREST FOOTHILLS... * AFFECTED AREA...IN ARIZONA...SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS. * WINDS...WEST 25 TO 30 MPH WITH GUSTS 40 TO 45 MPH. * TIMING...THIS AFTERNOON AND EARLY EVENING. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...FUELS ARE DRY AND FIRE DANGER IS HIGH. THESE CONDITIONS... COMBINED WITH LOW RELATIVE HUMIDITY AND STRONG WINDS WILL LEAD TO HAZARDOUS FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
260 WWUS85 KPSR 230301 RFWPSR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 801 PM MST TUE MAR 22 2016 AZZ133-230415- /O.EXP.KPSR.FW.W.0001.000000T0000Z-160323T0300Z/ ARIZONA FIRE WEATHER ZONE 133 SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 801 PM MST TUE MAR 22 2016 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND HIGH FIRE DANGER FOR PORTIONS OF SOUTHERN GILA COUNTY INCLUDING THE TONTO NATIONAL FOREST FOOTHILLS... $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this red flag warning went out at Mar 21, 8:01 AM MST, 6 hours 5 minutes earlier.
Area forecast discussion, Mar 21, 8:01 AM MST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 801 AM MST MON MAR 21 2016 .SYNOPSIS... HIGH PRESSURE OVER THE DESERT SOUTHWEST WILL RESULT IN MOSTLY CLEAR SKIES AND ABNORMALLY WARM WEATHER TODAY. DAYTIME HIGHS WILL STILL BE WELL ABOVE NORMAL...WITH LOW 90 DEGREE READINGS AT MANY LOWER DESERT LOCATIONS. A PACIFIC LOW PRESSURE SYSTEM MOVES INLAND TUESDAY... BRINGING COOLER TEMPERATURES...ALONG WITH WINDY CONDITIONS TUESDAY AFTERNOON AND EVENING. ONCE THE LOW PRESSURE SYSTEM MOVES EAST...A GRADUAL WARMING TREND WILL TAKE PLACE THROUGH THE END OF THE WEEK. && .DISCUSSION... ONE MORE DAY OF WARMTH AND RIDGING IS IN STORE FOR THE SOUTHWEST STATES AND THE UPPER RIDGE TRANSITIONS OVERHEAD AND EVENTUALLY EAST OF THE AREA TODAY. 500MB HEIGHTS ARE RESPONDING TO THE TRANSIENT RIDGE MOVEMENT...SEEING 2 TO 4 DECAMETER INCREASES OVER READINGS FROM SUNDAY AM. BROAD NORTHEAST PACIFIC LOW CONTINUES TO CIRCULATE OFF- SHORE...WITH DEEPER TROUGH HEIGHTS BEGINNING TO MOVE INTO THE CA COAST THIS AM AND EVENTUALLY CONTINUING INTO THE INTERIOR WESTERN U.S. TODAY THROUGH THE MID-WEEK PERIOD. AS WE AWAIT THE ARRIVAL OF THE SFC FRONT...DRIER AIR AND ASSOCIATED HEIGHT FALLS WITH THIS SYSTEM...CIRRUS WILL CONTINUE TO PERIODICALLY PASS THROUGH THE SKY AND DAYTIME TEMPERATURES WILL CONTINUE THEIR ABOVE-NORMAL TRENDS WITH MANY LOWER DESERT ELEVATIONS HEADING INTO THE 90S BY THIS AFTERNOON. WINDS WILL ALSO BEGIN TO PICK UP IN SPEED FROM THE WEST-SOUTHWEST BY THE AFTERNOON...A BIT STRONGER THAN PREVIOUS AFTNS. ONLY UPDATES TO THE FORECAST PACKAGE THIS AM WERE TO TREND SKY COVER TO CURRENT OBSERVATIONS. NO ADDITIONAL UPDATES PLANNED. && .PREVIOUS DISCUSSION... STILL QUITE A BIT OF CIRRUS STREAMING ACROSS THE REGION AHEAD OF THE LOW...BUT EVEN WITH THE CLOUD COVER...THICKNESSES REMAIN ELEVATED AND THE LOWER LEVELS OF THE ATMOSPHERE REMAIN QUITE WARM ACROSS OUR FORECAST AREA. NUMERICAL MODEL GUIDANCE POINTS TO AFTERNOON TEMPS THAT WILL BE 10-15 DEGREES ABOVE NORMAL FOR ONE MORE DAY...ONCE AGAIN TOPPING OUT IN THE LOW 90S FOR MOST LOWER DESERT LOCATIONS. TUESDAY AND WEDNESDAY...MODELS IN THE SHORT TERM ARE STILL IN GOOD AGREEMENT MOVING THE CURRENT UPPER LEVEL LOW OFF THE PACIFIC NORTHWEST TO THE SOUTHEAST OVER THE GREAT BASIN...AND EVENTUALLY INTO THE CENTRAL PLAINS. THE FIRST IMPACTS FROM THE SYSTEM WILL BE FELT ON TUESDAY AS THE COLDER AIR AND FRONTAL BOUNDARY PASS THROUGH THE STATE. DAYTIME TEMPS ARE EXPECT TO DROP ABOUT 8-10 DEGREES...AND WINDS WILL BECOME STRONG AND GUSTY. UNFORTUNATELY THE BEST MOISTURE AND FORCING ASSOCIATED WITH THE LOW WILL REMAIN SPLAYED ACROSS UTAH AND COLORADO...SO KEEPING IT DRY WITH NO PRECIPITATION CHANCES FOR SOUTHEAST CALIFORNIA AND MOST OF ARIZONA WITH THE PASSAGE OF THIS SYSTEM. WINDS WILL BE THE MOST SIGNIFICANT IMPACT. THE ORIENTATION OF PRESSURE GRADIENT PLACES THE STRONGER WINDS ACROSS MOST OF NORTHERN AND EASTERN ARIZONA...WITH WIND GUSTS 30-35 MPH POSSIBLE ACROSS PORTIONS OF SOUTH-CENTRAL AZ. IN ADDITION TO AN ELEVATED FIRE DANGER FOR MOST OF ARIZONA... LOCALIZED BLOWING DUST AND SAND WILL BE POSSIBLE...ESPECIALLY ACROSS SOUTHEAST CALIFORNIA WHERE SOILS HAVE BECOME VERY DRY WILL LACK OF RAINFALL OVER THE PAST SEVERAL MONTHS. THURSDAY THROUGH SUNDAY...NORTHWESTERLY FLOW ASSOCIATED WITH AN ANTICYCLONE IN THE EASTERN PACIFIC WILL DEVELOP IN THE WAKE OF THE TROUGH AND PREVAIL THROUGH NEXT WEEKEND. THIS WILL RESULT IN LIGHTER WIND SPEEDS AND A GRADUAL WARMING TREND ACROSS THE REGION...THOUGH TEMPERATURES WILL LIKELY REMAIN WITHIN A FEW DEGREES OF AVERAGE. MODELS SUGGEST ANOTHER REINFORCING TROUGH WILL PASS THROUGH THE FOUR CORNERS REGION LATE SATURDAY...BRINGING ANOTHER SHOT OF COLDER AIR AND INCREASED WIND. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX...KIWA...AND KSDL... NO AVIATION WEATHER IMPACTS ANTICIPATED. DIURNAL WINDS ARE EXPECTED AT THE PHOENIX TERMINALS THROUGH TUESDAY. AN OCCASIONAL GUST TO 10- 15 KT IS POSSIBLE THIS AFTERNOON AT KPHX. OTHERWISE...WINDS WILL GENERALLY REMAIN LESS THAN 10 KT. SOUTHEAST CALIFORNIA/SOUTHWEST ARIZONA INCLUDING KIPL AND KBLH... WINDS WILL INCREASE LATE THIS AFTERNOON ACROSS PORTIONS OF SOUTHEASTERN CA AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM. AT KBLH...GUSTS AROUND 20 KT ARE POSSIBLE BEFORE SUBSIDING DURING THE EVENING. STRONGER WINDS ARE EXPECTED AT KIPL WITH GUSTS TO 25 KT...PARTICULARLY BETWEEN 00Z AND 06Z. OCCASIONAL GUSTS MAY ALSO PERSIST THROUGH TUESDAY MORNING. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... WEDNESDAY THROUGH SUNDAY... RELATIVELY COOL AND BREEZY CONDITIONS ARE EXPECTED WEDNESDAY IN THE WAKE OF A LOW PRESSURE SYSTEM DEVELOPING IN THE CENTRAL PLAINS. ALTHOUGH RHS WILL BE QUITE LOW...LONG DURATIONS OF CRITICAL FIRE WEATHER CONDITIONS ARE NOT ANTICIPATED. HIGH PRESSURE WILL RETURN LATE IN THE WEEK AND INTO THE WEEKEND...RESULTING IN A WARMING TREND...THOUGH MOISTURE LEVELS WILL GENERALLY REMAIN BELOW NORMAL THROUGH THE PERIOD. && .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT BASED ON STANDARD OPERATING PROCEDURES. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...FIRE WEATHER WATCH TUESDAY AFTERNOON FOR AZZ133. CA...NONE. && VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX DISCUSSION...NOLTE PREVIOUS DISCUSSION...MEYERS AVIATION...HIRSCH FIRE WEATHER...HIRSCH
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 2:08 AM MST | Fire Weather Watch | PSR | Gila, Maricopa, Pinal | 12 hr |
| Mar 21, 2:16 PM MST | Wind Advisory | PSR | 30 hr |
Nearby
Red Flag Warnings in Arizona, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.